53 YOF with AMS: STEMI or Secondary ST-T Changes?

This is the case of a 53 year old female who presented to the Emergency Department (ED) via EMS, with Altered Mental Status (AMS).

EMS was called to a local dialysis center due to the patient being unresponsive after approximately 3 hours of dialysis.

Upon arrival to the ED, the patient was unable to answer questions, with a Glasgow Coma Scale (GCS) of 8 and the following baseline vital sings:

  • Heart Rate: 74 beats/min, strong and regular

  • Respiratory Rate: 15 breaths/min, adequate tidal volume and regular, with clear sounds

  • Non-invasive Blood Pressure: 202/76 mmHg

  • SpO2: 99% on 15 LPM via Non-rebreather

  • Pupils: 3 mm and reactive to light

  • Blood Glucose Level: 68 mg/dL

Known Medical History:

  • Hypertension (HTN)

  • Chronic Renal Failure

No know allergies.

The following 12 lead ECG was obtained by EMS prior arrival to the ED:

lvh osceola web

(Click on the ECG for a full view)

  • What is your detailed ECG interpretation?
  • What is your treatment?

Click HERE  for the conclusion:

 

 

5 Comments

1 Trackback

Leave a Reply

Your email address will not be published. Required fields are marked *

EMS 12-Lead

Cardiac Rhythm Analysis, 12-Lead ECG Interpretation, Resuscitation

JEMS Talk: Google Hangout

Comments
Tim
The most awesome STEMI test on the internet!
Thanks for the app. It made me think about all that one may see in the field. The only problem was I never got a score or saw the results of how I did other than saying I had completed the test. Anyway a great way to get the old brain working.
2014-10-30 13:14:27
Brian
83 Year Old Male: Shortness of Breath
I mostly agree with dustin. I believe this is may be an isolated posterior MI. The R wave in V2 points to it being a posterior MI. otherwise it is a 1st degree av block with a LAHB. I am somewhat concerned with the concordant t segment depression noted and in fact if you were…
2014-10-30 04:22:44
Karl Brennan
Understanding Amiodarone
Great article , however in VF caused by hyperkalemia it should be avoided along with lidocaine , Since it shuts down the K channels, the eiteiology of the arrest hyper K, K channels are needed to exchange K in the cell. Calcium , Bicarbonate, dextrose and insulin should be used to decrease K levels along…
2014-10-30 03:04:45
Dustin
83 Year Old Male: Shortness of Breath
I see a very sick and complicated patient. 12 Lead: ST elevation in AVR and V1 along with depression in I, II, V4-V6 leading me to an LMCA occlusion. The tall R wave in V2 also points me to Posterior involvement. Posterior MIs and LMCA occlusions can and do cause pulmonary edema, which this patient…
2014-10-30 02:38:21
Adrian
83 Year Old Male: Shortness of Breath
Firstly, the patient is septic, he needs high flow O2 (which he's already receiving), IV fluids, blood cultures and antibiotics (most likely IV) and needs to be in resus sharpish. Secondly, the ECG needs doing again, V2 is wrong and I'm not sure where it's been placed to get that reading. Assuming the rest of…
2014-10-30 01:00:42

STEMI Expert?

  • Click here to find out!
  • 12-Lead ECG Challenge Smartphone App

    Photobucket

    12-Lead ECG Challenge Smartphone App - $5.99

  • Apple iOS
  • Android
  • Amazon
  • Web Based

  • FRN-TV video review
  • iMedicalApps.com review
  • Interested in resuscitation?

    FireEMS Blogs eNewsletter

    Sign-up to receive our free monthly eNewsletter

    Visitor Map / Stats

    Locations of visitors to this page


    LATEST EMS NEWS

    HOT FORUM DISCUSSIONS